Alert archive / South Dakota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 206, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 25, 2022, 3:05 AM CDT for Bon Homme County, Hutchinson County, Yankton County, South Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2022, 3:05 AM CDT (08:05 UTC)
- Expired
- Jun 25, 2022, 3:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bon Homme County, SD, Hutchinson County, SD, Yankton County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3198 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:02 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 25, 3:02 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 302 AM CDT Sat Jun 25 2022 .SHORT TERM...(Today and Tonight) Issued at 301 AM CDT Sat Jun 25 2022 The wave that brought thunderstorms to parts of far southeast SD, northeast NE and northwest IA will exit quickly this morning, taking the chances for showers and storms with it. Some heavy rainfall will be possible in northwest IA through about sunrise. Behind this wave a cool front will bring cooler air and quickly stabilize the air mass through the day with gusty northwest winds and much drier air filtering in. Expect gusts of 30 to 35 mph at times today with highs generally in upper 70s to lower 80s. Some highs slightly higher in parts of northwest IA. The main and fairly strong upper level wave across will deepen and swing east this evening into tonight across southern Canada, which will drop a secondary surge of cooler and drier air. This will keep winds a bit elevated through the night, maybe a lull in the evening and early overnight ahead of the surge of CAA. Early Sunday morning may feel a bit chilly with temperatures in the mid to upper 50s and winds gusting to around 20 mph. .LONG TERM...(Sunday through Friday) Issued at 301 AM CDT Sat Jun 25 2022 Sunday will be a few degrees cooler than Saturday as this secondary surge of cooler air spreads across the area. With abundant sunshine temperatures will still be very mild with highs in the mid and upper 70s. Winds once again will gust to about 20 to 30 mph. Sunday night into Monday will see surface high pressure move across the area so leaned on cooler guidance for Monday morning lows, generally lower to mid 50s. Mid level temperatures warm as south to southwest winds increase on Monday, so expecting temperatures at the surface to respond. Highs generally mid to upper 80s, a touch cooler in southwest MN. Monday night into Tuesday will see a wave drop southeast through North Dakota into Minnesota. While the shear would support some organized updrafts we may not actually see any updrafts as the instability is very weak. So for now not planning on any activity with this wave. Tuesday night into Wednesday will see a quick short wave ridge move through with another wave moving through a more westerly flow aloft. Instability may be a little better with this wave so will have chances for thunderstorms on Wednesday night. Beyond this the fast westerly flow makes it difficult to really pick up on any signals but overall looks like after a very hot day Wednesday ahead of the wave temperatures will cool to near or below normal with some continued chances for showers and thunderstorms. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1137 PM CDT Fri Jun 24 2022 Areas of thunderstorms will move across the forecast area through 12Z-14Z, bringing a potential for isolated stronger wind gusts, along with MVFR-IFR ceilings and visibility. MVFR ceilings may linger behind the storms into the mid-late morning, gradually lifting/decreasing in coverage as northwest winds increase and bring drier air into the region by Saturday afternoon. Northwest wind gusts should reach 25-30kt through the afternoon, with gusts quickly diminishing toward sunset. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...08 LONG TERM...08 AVIATION...JH
Hazardous weather outlook, Jun 24, 3:34 AM CDT, 23 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 334 AM CDT Fri Jun 24 2022 MNZ071-SDZ038>040-050-052>054-057>059-063-064-250845- Lincoln-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner- Brule-Aurora-Davison-Charles Mix-Douglas- 334 AM CDT Fri Jun 24 2022 This Hazardous Weather Outlook is for portions of southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Scattered strong to severe storms will be possible late this afternoon into the evening. The main threats with these storms will be hail to ping pong ball and wind gusts to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ055-056-060>062-065>071-250845- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Dixon-Dakota-Lake-Moody-Hanson-McCook-Minnehaha- Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Union- 334 AM CDT Fri Jun 24 2022 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Isolated strong to severe storms will be possible this evening through late tonight. The main threats with these storms will be hail to the size of half dollars and wind gusts to 65 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 25, 1:24 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
124 AM CDT SAT JUN 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM HAIL BONESTEEL 43.08N 98.95W
06/25/2022 E1.00 INCH GREGORY SD TRAINED SPOTTER
&&
ATThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:21 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 39 min |
| Jun 25, 1:08 AM CDT | Severe Thunderstorm Warning | FSD | Gregory | 37 min |
| Jun 25, 1:33 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 27 min |
| Jun 25, 2:10 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 35 min |
| Jun 25, 2:53 AM CDT | Flash Flood Warning | FSD | Union | 4 hr |
| Jun 25, 3:38 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union, Yankton | 52 min |
| Jun 25, 3:04 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 26 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.